Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 6, 2001, 4:17 PM EST for Putnam County, Indiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 6, 2001, 4:17 PM EST (21:17 UTC)
- Expired
- Apr 6, 2001, 4:30 PM EST
- In force
- 13 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Putnam County, IN
The radar
The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 062118 SVRIND INC133-062130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 417 PM EST FRI APR 6 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 430 PM EST * AT 413 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FILLMORE...OR ABOUT 24 MILES SOUTH OF CRAWFORDSVILLE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN PUTNAM COUNTY AT 430 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3980 8680 3966 8694 3946 8669 3963 8668 TUCEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:10 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 6, 2:10 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EST FRI APR 6 2001 RADAR CONTS TO SHOW TSRA MOVG ACRS NW AND WCNTRL INDIANA MAINTAINING STRENGTH INTO MOST UNSTABLE AIR. SFC ANALYSIS HAS WRM FNT N OF FCST AREA ACRS NRN INDIANA. PRIMARY FCST IS IMMEDIATE SVR WX THREAT AND RAIN CHCS THRU FCST PERIOD. SVR WX HAS PRECLUDED DETAILED MODEL ANALYSIS BUT QUICK LOOKS HAVE SHOWN 12Z ETA/NGM/AVN MODELS QUITE ALIKE IN MOST FCST PARAMETERS. WL USE A BLEND OF THE 3 MDLS...WITH SLGT PREFERENCE GIVEN TO THE ETA AS NOTED IN NCEP DISCUSSION. WL END PCPN THIS EVENING OVR FCST AREA WITH ANOTHER POSSIBLE SHOT SAT MORN BEFORE DRIER AIR WRAPS IN. UPR FEATURE MAY BRING PCPN TO FAR SRN AREAS AGAIN LATE SAT NGT AND SUN. THEN AS FRONT WAVERS BACK AND FORTH ACROSS STATE MOST OF WEEK...DAILY CHCS FOR RAIN WHICH ARE HARD TO REFINE AT THIS TIME. GIVEN THIS SCENARIO...EXPECT DAILY TEMPS TO BE SLGTLY MILDER THAN CURRENT FCST. WL ALSO GO WITH A BLEND OF MODEL TEMP AND POPS FCST THRU ALL PERIODS. .IND...NONE. TUCEK
In the hours before
Special weather statement, Apr 6, 3:34 PM EST, 43 minutes before
INZ021-028>031-035>049-054>057-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 PM EST FRI APR 6 2001 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR CENTRAL AND NORTHCENTRAL INDIANA UNTIL 600 PM EST... AT 330 PM EST...SEVERE THUNDERSTORMS WERE ABOUT 10 MILES SOUTHWEST OF CRAWFORDSVILLE NEAR TURKEY RUN AND SHADES STATE PARKS. THESE STORMS HAVE BEEN PRODUCING HAIL TO PENNY SIZE AS THEY MOVED SOUTHEAST AT 40 MPH. TOWNS IN THE PATH OF THIS STORM INCLUDE WAVELAND AND BAINBRIDGE. OTHER SHOWERS AND THUNDERSTORMS WERE FROM KOKOMO TO MUNCIE TO RUSHVILLE AND MOVING EAST. HEAVY RAIN...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. TUCEK
Local storm report, Apr 6, 3:48 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EST FRI APR 06 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM WAVELAND IN 1.75 INCH HAIL
04/06/01 MONTGOMERY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 3:55 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EST FRI APR 06 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....y
0315 PM RILEYSBURG IN 1 INCH HAIL
04/06/01 VERMILLION REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 6, 3:58 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EST FRI APR 06 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....?
0355 PM RUSSELLVILLE IN .88 INCH HAIL
04/06/01 PUTNAM REPORTED BY STORM
SPOTTER.Local storm report, Apr 6, 4:12 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 PM EST FRI APR 06 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 9 N GREENCASTLE IN 1 INCH HAIL
04/06/01 PUTNAM REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 4:15 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EST FRI APR 06 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 9 N GREENCASTLE IN 1 INCH HAIL
04/06/01 PUTNAM REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:34 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 41 min |
| Apr 6, 3:10 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke | 50 min |
| Apr 6, 3:22 PM EST | Severe Thunderstorm Warning | IND | Fountain | 23 min |
| Apr 6, 3:43 PM EST | Severe Thunderstorm Warning | IND | Putnam | 32 min |
| Apr 6, 4:21 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 24 min |
| Apr 6, 4:31 PM EST | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Apr 6, 4:43 PM EST | Severe Thunderstorm Warning | IND | Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.